North Carolina, 2016Hail and Damaging Winds in North Carolina, April 28, 2016
April 28, 2016 · NWS RAH · 12 events in 9 counties and zones
A quasi-stationary boundary along the border of North Carolina and Virginia provided the necessary lift to initiate convection in a moderately unstable environment. Several thunderstorms developed across Central North Carolina and many became severe, producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- $500
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-stationary boundary along the border of North Carolina and Virginia provided the necessary lift to initiate convection in a moderately unstable environment. Several thunderstorms developed across Central North Carolina and many became severe, producing large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 28, 2:40 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 28, 2:40 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU APR 28 2016
.SYNOPSIS...A FRONTAL ZONE WILL REMAIN STALLED TO THE NORTH AND
NORTHEAST OF CENTRAL NORTH CAROLINA THROUGH TONIGHT. THE FRONT WILL
SAG SOUTH INTO THE REGION AS A BACK DOOR COLD FRONT FRIDAY NIGHT
AND WILL QUICKLY RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY
AND SATURDAY NIGHT.
&&
.NEAR TERM /TONIGHT/...
AS OF 250 PM THURSDAY...
CURRENTLY CENTRAL NC IS CURRENTLY IN A CONVECTIVE LULL...OWING TO
PRONOUNCED DRYING AND SUBSIDENCE IN THE WAKE OF THE MID/UPPER LEVEL
SHEAR AXIS THAT CROSSED AREA THIS MORNING. HOWEVER WARM SECTOR
DESTABILIZATION OF 1500-2000 J/KG MLCAPE...ALONG THE QUASI-
STATIONARY BOUNDARY EXTENDING ACROSS SOUTHERN VA/NORTHEAST NC SHOULD
PROVIDE SUFFICIENT LIFT TO INITIATE CONVECTION OVER THE NEXT FEW
HOURS...WITH ADDITIONAL DOWNSTREAM STORM DEVELOPMENT AS A RESULT
OF OUTFLOW BOUNDARY INTERACTIONS. WILL KEEP POPS IN THE LIKELY TO
GOOD CHANCE RANGES...HIGHEST ACROSS THE NORTH NEAR THE FRONT.
STRENGTHENING WESTERLY H5 FLOW WILL IMPROVE SHEAR
VALUES TO 35 TO 40KTS...FAVORABLE FOR MULTICELLS WITH ONE OR TWO
SEVERE CLUSTERS POSSIBLE. MAIN THREAT WILL DAMAGING THUNDERSTORM
WIND GUSTS AND LARGE HAIL.
PRECIP CHANCES ARE EXPECTED TO GRADUALLY DECREASE FROM WEST-EAST
TONIGHT AS THE STORMS PUSH EAST AND OUT OF THE AREA AS DRIER AIR
SPREADS INTO THE AREA FROM THE WEST. LOWS TONIGHT RANGING FROM NEAR
60 NORTH TO MID 60S SE.
&&
.SHORT TERM /FRIDAY AND FRIDAY NIGHT /...
AS OF 300 PM THURSDAY...
DOMINATED BY WEST-NORTHWESTERLY FLOW ALOFT AND RISING
HEIGHTS/WARMING TEMPERATURES ALOFT AS SHORTWAVE RIDGING RE-EXERTS
ITSELF BACK OVER THE AREA...A DRY AND STABLE AIRMASS WILL PRECLUDE
ANY RAIN/CONVECTIVE CHANCES ON FRIDAY AS THE FRONT REMAINS STALLED
ACROSS THE AREA. HIGHS TOMORROW WILL BE SIMILAR TO TODAY...RANGING
FROM UPPER 70S NE TO MID 80S SOUTH.
THE FRONT IS FINALLY FORECAST TO SLIP SLOWLY SOUTH FRIDAY EVENING...
BUT NOT TOO FAR SOUTH...THIS TIME PROGGED TO BRIEFLY STALL ALONG THE
NC/SC STATE LINE ON SATURDAY. SLIGHTLY COOLER WITH LOWS IN THE
LOWER TO MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 340 PM THURSDAY...
A BROAD UPPER LEVEL TROUGH WILL INITIALLY COVER THE LOWER 48
SATURDAY. THIS WILL TRANSITION TO AN AMPLIFIED RIDGE OVER THE
WESTERN U.S. AND AN TROUGH OVER THE EASTERN U.S. FORECAST CONFIDENCE
IS LOWER THAN NORMAL DUE TO THIS TRANSITION AS MODELS USUALLY HAVING
DIFFICULTY RESOLVING WHICH PARTICULAR S/W WILL CAUSE AN ENHANCED
CHANCE OF PRECIP TO A GIVEN REGION.
SINCE WEDNESDAY...THE MODELS HAVE SPED UP THE RETURN FLOW OF
MOISTURE INTO CENTRAL NC SATURDAY INTO SATURDAY NIGHT AS THE S/W
RIDGE SCOOTS QUICKLY EAST SATURDAY MORNING. THIS LOW LEVEL WARM AIR
ADVECTION COUPLED WITH A SERIES OF DISTURBANCES ALOFT WILL INCREASE
RAIN CHANCES SW-NE ACROSS CENTRAL NC SATURDAY AFTERNOON INTO
SATURDAY NIGHT. WHILE A SHORT-LIVED HYBRID/INSITU DAMMING EVENT MAY
OCCUR SATURDAY AFTERNOON-SATURDAY EVENING... MODEL GUIDANCE NOW
SUGGESTING THAT A WARM FRONT WILL LIFT ACROSS THE AREA SATURDAY
NIGHT...PLACING CENTRAL NC SOLIDLY IN THE WARM SECTOR ON SUNDAY.
THUS HAVE ADJUSTED MAX TEMPS UP SEVERAL DEGREES FROM EARLIER
FORECAST AND BACKED SFC WINDS TO A SWLY DIRECTION.
S/W IN THE NORTHERN STREAM WILL DRAG A WEAK COLD FRONT ACROSS
CENTRAL NC LATE MONDAY AND MONDAY NIGHT...BRINGING ANOTHER THREAT
FIR SCATTERED CONVECTION. NELY LOW LEVEL FLOW WILL ADVECT A COOLER
AND MORE STABLE AIR MASS TUESDAY LEADING TO PLENTY OF CLOUD COVER
AND COOLER DAYTIME TEMPS. -WSS
AMPLIFYING RIDGE OVER THE WESTERN CONUS WILL ALLOW FOR A DIGGING
TROUGH OVER THE EASTERN CONUS WITH A DEVELOPING UPPER LEVEL FEATURE
TO OUR SOUTH. GFS SHOWS A SURFACE LOW PRESSURE SYSTEM DEVELOPING
OVER PORTIONS OF NORTHERN FL ON TUE AFTERNOON. ECMWF SHOWS A MUCH
STRONGER BUT MUCH SLOWER DEVELOPING DISTURBANCE OVER THE MS VALLEY.
WITH THE CURRENT PATTERN AND SLOW MOVEMENT OF THE ECMWF... THE GFS
SEEMS TO BE THE MORE REALISTIC SOLUTION AT THIS TIME ALTHOUGH
CONFIDENCE IS LOW. THE LOW WILL LIKELY DEVELOP AND MOVE NORTHWARD
ALONG THE COAST FOR WED NIGHT INTO THU. GUIDANCE SUGGESTS EASTERLY
AND NORTHEASTERLY WINDS IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM.
THE WEATHER PATTERN ASSOCIATED WITH THIS LOW COULD BRING SOME
ISENTROPIC UPGLIDE ALONG WITH INCREASE RAIN CHANCES FOR WED NIGHT
AND INTO THU MORNING WITH POPS TAPERING OFF AS THE DISTURBANCE MOVES
NORTHEASTWARD. TEMPS ARE CURRENTLY FORECASTED TO BE 5 TO 8 BELOW
CLIMO ON WED WITH INCREASING CLOUD COVER AND MOISTURE ADVECTION OFF
OF THE ATLANTIC. THE COLD AIR ADVECTION ASSOCIATED WITH THIS COULD
BE LIGHT ENOUGH TO ALLOW FOR TEMPERATURES TO GET CLOSER TO CLIMO.
CLOUD COVER COULD LIMIT THE CURRENT FORECAST LOWS... HOWEVER GFS
SUGGESTS LOW LEVEL COLD AIR ADVECTION CONTINUING WED NIGHT. -JLB
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1PM THURSDAY...
24-HOUR TAF PERIOD: STRONG DAYTIME HEATING AND RESULTANT
DESTABILIZATION IN THE WARM SECTOR JUST SOUTH OF THE QUASI-STATIONARY
FRONTAL ZONE ACROSS NORTHEAST NC WILL SUPPORT SCATTERED THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS HAVE THE POTENTIAL TO
REACH SEVERE LIMITS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. THOUGH CONFIDENCE IN TIMING/LOCATION IS LOWER THAN
AVERAGE...EXPECT THAT NORTHERN TERMINALS ARE MORE LIKELY TO BE
AFFECTED BY THE STRONGEST STORMS.
AS THE STORMS MOVE EAST OF THE AREA...AREAS OF STRATUS AND/OR FOG
WILL BE POSSIBLE EARLY FRIDAY MORNING(06 TO 12Z)...ESPECIALLY IN
AREAS THAT RECEIVE SUBSTANTIAL RAINFALL. ANY LOW CLOUDS/STRATUS
SHOULD LIFT TO VFR BY MID MORNING WITH DRY VFR CONDITIONS EXPECTED
THE REMAINDER OF THE DAY WITH THE STALLED FRONT FINALLY FORECAST TO
PUSH SOUTH OF THE AREA FRIDAY EVENING.
LOOKING AHEAD: THE FRONT TO OUR SOUTH WILL QUICKLY RETURN AS A WARM
FRONT ON SATURDAY...BRINGING THE CHANCE OF SHOWERS AND SUB-VFR
CEILINGS ON SATURDAY. WARM AND MOIST AIR ADVECTION IN ADVANCE
OF A SLOWING MOVING COLD FRONT FROM THE WEST WILL RESULT IN ADVERSE
AVIATION CONDITIONS WITH RAIN SHOWERS SUNDAY THROUGH EARLY NEXT
WEEK.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...WSS/JLB
AVIATION...CBL
Hazardous weather outlook, Apr 28, 3:23 PM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT THU APR 28 2016
NCZ007>011-021>028-038>043-076>078-291100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-
423 PM EDT THU APR 28 2016
...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND INTO THE EARLY EVENING...ESPECIALLY ALONG AND NORTH
OF HIGHWAY 64. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE
MAIN THREATS FROM THESE STORMS. MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ073>075-083>086-088-089-291100-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
423 PM EDT THU APR 28 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
INTO THE EARLY EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 2:02 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT THU APR 28 2016
NCZ021-022-038-039-281945-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-FORSYTH NC-
302 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...NORTHWESTERN RANDOLPH...NORTHEASTERN DAVIDSON AND
SOUTHEASTERN FORSYTH COUNTIES UNTIL 345 PM EDT...
AT 301 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINSTON-SALEM...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...THOMASVILLE...KERNERSVILLE...
ARCHDALE...TRINITY...PLEASANT GARDEN...JAMESTOWN AND RANDLEMAN REGIONAL
RESERVIOR MARINA.
LAT...LON 3592 8027 3608 8027 3615 7976 3585 7978
TIME...MOT...LOC 1901Z 265DEG 18KT 3601 8023
GIH
Special weather statement, Apr 28, 2:22 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT THU APR 28 2016
NCZ022-039-282000-
GUILFORD NC-RANDOLPH NC-
322 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
GUILFORD AND NORTHERN RANDOLPH COUNTIES UNTIL 400 PM EDT...
AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHEBORO...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY...
RANDLEMAN REGIONAL RESERVOIR MARINA... AND CLIMAX.
LAT...LON 3566 7989 3581 8000 3597 7966 3589 7955
3573 7955
TIME...MOT...LOC 1922Z 233DEG 22KT 3577 7990
GIHSpecial weather statement, Apr 28, 3:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT THU APR 28 2016
NCZ022>024-282100-
GUILFORD NC-ORANGE NC-ALAMANCE NC-
412 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
GUILFORD...WESTERN ORANGE AND ALAMANCE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF ELON COLLEGE...OR 11 MILES SOUTHWEST OF BURLINGTON...
MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...CARRBORO...MEBANE...ELON COLLEGE...GIBSONVILLE...HAW
RIVER...SWEPSONVILLE...ALAMANCE AND LAKE GUILFORD MACKINTOSH MARINA.
LAT...LON 3624 7923 3592 7910 3586 7954 3590 7954
3591 7965 3603 7971
TIME...MOT...LOC 2012Z 245DEG 33KT 3597 7958
GIHHail, Orange
- When
- April 28, 4:00 PM EST to 4:19 PM EST
- Where
- Orange County, 1.49 mi SSE of Teer to 2.17 mi SE of Teer
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 35.930, -79.220
Quarter sized to golf ball sized hail fell along a one mile swath along highway 54 near the intersection of Orange Grove Road in Teer. The hail covered the road and was approximately half an inch deep, causing the road to be closed for a short period of time.
Thunderstorm Wind, Wake
- When
- April 28, 4:38 PM EST to 5:07 PM EST
- Where
- Wake County, 1.32 mi WNW of Macedonia to 3.63 mi NNE of Hopkins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 35.760, -78.770
Numerous trees were blown down along a swath from the intersection of Hillsborough Street and Blue Ridge Road in Raleigh to 6 miles east of Rolesville. Hail up to half-dollar sized was also reported in Rolesville.
Hail, Harnett
- When
- April 28, 4:47 PM EST
- Where
- Harnett County, 2.64 mi ESE of Kipling
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.460, -78.780
A National Weather Service employee reported hail up to the size of quarters in Angier.
Hail, Guilford
- When
- April 28, 5:05 PM EST
- Where
- Guilford County, 1.31 mi WSW of Scalesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.220, -79.870
Hail up to the size of quarters was reported approximately 2 miles east-northeast of Summerfield.
Hail, Alamance
- When
- April 28, 5:30 PM EST
- Where
- Alamance County, 3.45 mi S of Alamance
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.980, -79.480
Two inch hail was reported approximately 4 miles south of Alamance. A few larger hail stones were mixed in.
Hail, Wake
- When
- April 28, 5:30 PM EST
- Where
- Wake County, 1.78 mi SE of Lassiter
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.900, -78.410
Hail up to the size of quarters was reported approximately 3 miles southeast of Rolesville.
Thunderstorm Wind, Person
- When
- April 28, 5:30 PM EST to 5:32 PM EST
- Where
- Person County, 2.33 mi ESE of Hyco Jct to 1.38 mi N of Gentrys Store
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.510, -78.910
Multiple trees were blown down along a swath from west-northwest to west-southwest of Bethel Hill.
Thunderstorm Wind, Wake
- When
- April 28, 5:30 PM EST
- Where
- Wake County, 1.78 mi SE of Lassiter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.900, -78.410
Multiple large trees were blown down and blocking Highway 96 approximately 3 miles southeast of Rolesville.
Thunderstorm Wind, Johnston
- When
- April 28, 5:35 PM EST
- Where
- Johnston County, 5.33 mi SSE of Emit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 35.660, -78.230
Multiple trees were blown down resulting in power outages 5 miles south-southeast of Emit.
Hail, Sampson
- When
- April 28, 6:00 PM EST
- Where
- Sampson County, 0.89 mi NE of Hobbton
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 35.180, -78.320
Hail up to the size of golf balls was reported at Hobbton High School, resulting in damage to vehicles.
Hail, Chatham
- When
- April 28, 6:45 PM EST
- Where
- Chatham County, 0.89 mi NW of Seaforth
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.740, -79.040
Quarter sized hail was reported at Jordan Lake in Chatham county.
Thunderstorm Wind, Wake
- When
- April 28, 8:28 PM EST to 8:30 PM EST
- Where
- Wake County, 0.56 mi W of College View to College View
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.780, -78.710
Two trees were blown down along a swath from the intersection of Deboy Street and Schaub Drive to the intersection of Interstate 440 and Western Boulevard in southwest Raleigh.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in West Virginia, April 28, 2016$4.3 million · 2.75 in hail · 20 events
- Dust Storm and Strong Wind in Arizona, April 28, 20163 injured · $550,000 · 2 events
- Tornado and Hail in Indiana, April 28, 2016$35,000 · EF1 · 4 events
- Hail in Utah, April 28, 20163 injured · $25,000 · 0.25 in hail · 1 event
- Hail in Ohio, April 28, 2016$55,000 · 2.5 in hail · 7 events
- Hail and Damaging Wind in Texas, April 28 to 29, 20162 in hail · 23 events
- Hail and Damaging Wind in North Carolina, April 28, 2016$20,000 · 1.75 in hail · 5 events
- Winter Storm in Colorado, April 28 to 29, 201617 events
- Hail in Ohio, April 28, 20162 in hail · 14 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 28, 201662 kt wind · 12 events
- Tornado and Hail in Texas, April 28, 2016$11,000 · EF0 · 9 events
- Hail and Damaging Wind in Virginia, April 28, 2016$1,000 · 2.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 632248, 632274, 632252, 632261, 632263, 632265, 632276, 632278, 632281, 632269, 632271, 632283.